Vol. 15, No. 2, 1965

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Euclidean fiberings of solvmanifolds

John Stuelpnagel

Vol. 15 (1965), No. 2, 705–717
Abstract

This paper is concerned with the problem of finding conditions on a solvable Lie group G and a closed subgroup H which are sufficient for G∕H to have topological structure of a fiber bundle with compact base space and euclidean fiber (if this is the case, we say that G∕H has a euclidean fibering). The main results are the following two theorems.

Theorem 5.3. Let G be a connected solvable linear Lie group, and H a closed subgroup which splits in G. Then G∕H has a euclidean fibering.

Theorem 5.4. Let G be a connected solvable matrix group, and assume that G is of finite index in its algebraic group hull. Then for any closed subgroup H of G, G∕H has a euclidean fibering.

To the best of the autlior’s knowledge, these are the first results on existence of such fiberings which do not require that the isotropy subgroup H have a finite number of connected components.

Mathematical Subject Classification
Primary: 22.70
Secondary: 53.66
Milestones
Received: 14 April 1964
Published: 1 June 1965
Authors
John Stuelpnagel